Ohio, 2006

Winter Storm in Ohio, February 8, 2006

February 8, 2006 · NWS CLE · 1 event in 1 county or zone

1 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 8, 6:15 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 8, 6:15 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
615 AM EST WED FEB 8 2006

.AVIATION(12Z-12Z)...
LAKE EFFECT SNOW SHOWERS CONT TO DVLP AND MOVE INLAND MOSTLY EAST OF
KCLE BUT WEST OF KERI.  BUFKIT SHOWS WINDS IN THE LOW/MID LVLS TO
TURN MORE NWLY THRU THE MORING HOURS BEFORE BCMG LIGHT FOR SEVERAL
HOURS.  XPC THE LAKE EFFECT SNOW SHOWERS COULD GET PUSHED EAST INTO
ERIE BEFORE THE WINDS DIE OFF SO BROUGHT A TEMPO GROUP FOR MVFR CIGS
AND VSBYS IN SNOW THERE THRU THE MORNING. ELSEWHERE GAVE KCLE KCAK
AND KYNG A TEMPO PD OF MVFR CIGS AND VSBYS DURG THE MORNING.  BLV
WITH LIGHT FLOW THIS AFTN MOST AREAS WILL BE VFR.  BY LATE AFTN
AND/OR ERY EVG NLY WINDS PICK UP AND MDLS BRING ANOTHER SHOT OF MSTR
INTO THE AREA FM THE NORTH. ALSO BUFKIT SHOWS LVLS BELOW 5KFT
BECOMING MOIST AND UNSTBL.  XPC MVFR CIGS/VSBYS TO DVLP AGAIN IN
SNOW SHOWERS ACRS THE AREA BUT MOST LKLY DOWN WIND OF THE LAKE.
AFTER 06Z TNGT ETA SHOWS DRIER AIR MOVING IN AS HIGH PRES CONTS TO
BUILD IN FROM THE WEST SO BLV AREA BCMS VFR AGAIN.

&&

.SHORT TERM(TDY-FRI)...
LIGHT SNOW AND FLURRIES CONTINUING TO FALL THIS MORNING WITH A
SURFACE TROUGH ACROSS THE LAKE AND A SHORTWAVE APPROACHING.  BY
NOONTIME WINDS WILL HAVE SHIFTED NNW EVERYWHERE AND LIGHT LAKE SNOW
WILL THEN SHIFT TO ACROSS NORTH CENTRAL OHIO...ESPECIALLY IN THE
FAVORED AREAS FROM MFD NORTHEAST.  ONLY LIGHT ACCUMULATIONS ARE STILL
EXPECTED.  THIS ACTIVITY TO DIMINISH WITH TIME TONIGHT.  SIMILAR
TEMPS TODAY AS TO THE PAST COUPLE OF DAYS.

A BRIEF REPRIEVE LATE TONIGHT AND THU AS RIDGE TRANSLATES EAST AND
WINDS BACK SOUTHWEST.  CLIPPER SYSTEM APPROACHES BY FRIDAY MOVING AN
AREA OF GENERAL/LIGHT SNOWFALL FOR ALL WITH ISENTROPIC UPGLIDE THU
NIGHT.  SFC LOW AND UPPER TROUGH PASS THROUGH BY SAT MORNING WITH
ANOTHER SURGE OF COLDER AIR ALOFT.
&&

.PREVIOUS LONG TERM(FRIDAY-MONDAY)...
BEHIND THE THU NIGHT/FRIDAY SYSTEM...IT STILL LOOKS LIKE THE DOOR
WILL BE OPEN FOR SOME ARCTIC AIR FOR THE WKND. GFS IS THE
COLDEST...BUT THE ECMWF IS THE WARMEST. WL LKLY GO WITH THE ENSEMBLE
GUIDANCE FOR TEMPS OVR THE EXTENDED. STILL THINK A DECENT LAKE
EFFECT IS POSSIBLE FOR THE WKND WITH DEEP NWLY FLOW AND DECENT LOW
LEVEL INSTABILITY. WL UP POPS TO LKLY FOR THE SNOWBELT FOR THE
WKND...OTHERWISE AM THINKING THAT INSTABILITY WILL BE ENOUGH AREA
WIDE WITH 500MB TEMPS AROUND -30C TO ALLOW FOR INSTABILITY SNOW
SHOWERS. WL WARM TEMPS TO NEAR NORMAL BY TUESDAY...AS WELL AS DRYING
OUT THE AREA ON TUESDAY WITH BUILDING HEIGHTS AND MORE ZONAL FLOW.
MAY SEE A PAC SYSTEM MOVE INTO THE GTLKS LATE IN THE PD BUT NOT
ENOUGH CONFIDENCE TO INCLUDE POPS ON MON NIGHT/TUE ATTM.

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...OUDEMAN
LONG TERM...MRD
AVIATION...TK
Hazardous weather outlook, Feb 8, 6:19 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
619 AM EST WED FEB 8 2006

OHZ003-006>011-017>023-027>033-036>038-047-091200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
619 AM EST WED FEB 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OHZ012>014-089-PAZ001>003-091200-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
619 AM EST WED FEB 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LAKE EFFECT SNOWS MAY DEVELOP ONCE AGAIN THIS WEEKEND. INGREDIENTS
FOR LAKE EFFECT SNOW MAY COME TOGETHER AFTER THE PASSAGE OF A
CLIPPER SYSTEM FRIDAY WHEN ANOTHER SURGE OF COLD AIR CROSSES THE
LAKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-091200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
619 AM EST WED FEB 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OUDEMAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Lorain

When
February 8, 9:00 AM EST to 7:00 PM EST
Where
Lorain forecast zone
Property damage
$100,000
Reported by
TRAINED SPOTTER
Coordinates
41.453, -82.151 (the zone’s center; the record gives no point)

A narrow, but intense band of lake effect snow affected portions of Lorain County on February 8th. The snow developed during the morning hours and intensified just after midday. Visibilities were near zero with snowfall rates in excess of 2 inches per hour for much of the afternoon. The snow finally diminished during the early evening hours. A swath of 6 to 10 inches of accumulation was reported across Lorain County with a maximum of just over 10 inches reported in the City of Lorain. Many accidents occurred.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492372.